Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 217, NWS Jackson, MS

June 9, 20145 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 5:17 PM CDT for 5 counties in Mississippi. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 5:17 PM CDT (22:17 UTC)
Expired
Jun 9, 2014, 6:15 PM CDT
In force
58 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Attala County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 130 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 5:30 PM CDTTSTM WND DMG3 E Lexington, MSA FEW TREES DOWN ALONG HWY 12 E
Jun 9, 5:38 PM CDTTSTM WND DMGGrenada, MSMULTIPLE TREES DOWN ALL ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 11:40 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WUUS54 KJAN 092217
SVRJAN
MSC007-015-043-051-097-092315-
/O.NEW.KJAN.SV.W.0217.140609T2217Z-140609T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  EASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  EASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 517 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF PAYNES TO COXBURG...AND MOVING
  EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COILA AND FRANKLIN AROUND 535 PM CDT.
  BEW SPRINGS AND JEFFERSON AROUND 540 PM CDT.
  BOWLING GREEN AND GOODMAN AROUND 545 PM CDT.
  GRENADA AND DURANT AROUND 550 PM CDT.
  ELLIOTT AROUND 555 PM CDT.
  POSSUMNECK AND NEWPORT AROUND 600 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CARROLLTON...WEST AND SALLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3389 8976 3387 8976 3387 8951 3386 8950
      3378 8950 3293 8963 3296 9003 3390 8993
      3390 8977
TIME...MOT...LOC 2217Z 271DEG 30KT 3386 9010 3297 9021

HAIL...1.00IN
WIND...60MPH

$$

MRM
2 follow-up statements
005 
WWUS54 KJAN 092254
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT MON JUN 9 2014

MSC051-092304-
/O.CAN.KJAN.SV.W.0217.000000T0000Z-140609T2315Z/
HOLMES MS-
554 PM CDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOLMES COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3387 8976 3387 8951 3378 8950 3293 8963
      3294 8981 3316 8980 3317 8977 3319 8978
      3320 8975 3322 8976 3323 8979 3378 8976
      3389 8977
TIME...MOT...LOC 2254Z 271DEG 30KT 3385 8964 3297 8972

$$

MSC007-015-043-097-092315-
/O.CON.KJAN.SV.W.0217.000000T0000Z-140609T2315Z/
ATTALA MS-MONTGOMERY MS-GRENADA MS-CARROLL MS-
554 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CARROLL...EASTERN GRENADA...MONTGOMERY AND WESTERN ATTALA COUNTIES
UNTIL 615 PM CDT...

AT 554 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF GORE SPRINGS TO NEWPORT...AND MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SWEATMAN AND MISTERTON AROUND 600 PM CDT.
  KILMICHAEL AROUND 605 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3387 8976 3387 8951 3378 8950 3293 8963
      3294 8981 3316 8980 3317 8977 3319 8978
      3320 8975 3322 8976 3323 8979 3378 8976
      3389 8977
TIME...MOT...LOC 2254Z 271DEG 30KT 3385 8964 3297 8972

HAIL...1.00IN
WIND...60MPH

$$

MRM
603 
WWUS54 KJAN 092313
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CDT MON JUN 9 2014

MSC007-015-043-097-092323-
/O.EXP.KJAN.SV.W.0217.000000T0000Z-140609T2315Z/
ATTALA MS-MONTGOMERY MS-GRENADA MS-CARROLL MS-
613 PM CDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL...EASTERN
GRENADA...MONTGOMERY AND WESTERN ATTALA COUNTIES WILL EXPIRE AT 615
PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3387 8976 3387 8951 3378 8950 3293 8963
      3294 8981 3316 8980 3317 8977 3319 8978
      3320 8975 3322 8976 3323 8979 3378 8976
      3389 8977
TIME...MOT...LOC 2313Z 271DEG 30KT 3383 8935 3295 8955

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:23 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 9, 3:23 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON JUN 9 2014

.DISCUSSION...

TODAY THROUGH WEDNESDAY

OVERVIEW...STRONG TO SEVERE SQUALL LINE WITH FREQUENT LIGHTING AND
HEAVY RAIN MOVING INTO WESTERN ARKLAMISS NOW AND WILL CONTINUE
EASTWARD TOWARDS I-55 CORRIDOR BY 5-6PM AND TO EAST MS BY 8-10PM. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM WITH A POSSIBLE
EXTENSION INTO EAST MS THIS EVENING. A FLASH FLOOD WATCH IS ALSO IN
EFFECT THROUGH TOMORROW FOR NORTH MS AS THIS LINE IS THE FIRST ROUND
OF SEVERAL THAT COULD IMPACT THE REGION WITH POSSIBLE EXPANSION INTO
THE DELTA.

A POTENT LEAD EJECTING S/WV TROUGH FROM A A DEVELOPING CUT-OFF MID
LEVEL LOW OVER OVER OK IS ENHANCING UPPER LEVEL DIVERGENCE CONGRUENT
WITH 40-50 H5 CYCLONIC FLOW OVERTOP A MOIST AND MODERATELY SHEARED
/35 KT 0-6 KM/ UNSTABLE AIRMASS /~2000 J/KG MLCAPE/. EFFECTIVE SRH
VALUES NEAR 200 M2/S2 WILL OVERSPREAD THE DELTA REGION NEXT 3 HOURS
AND ANY EASTWARD BOWING STRUCTURE COULD COMBINE WITH 30-35 KT 0-3 KM
SHEAR FOR MESOVORTICY GENERATION. WHILE A TORNADO CAN NOT BE RULED
OUT...THE LIKELIHOOD IS LOW. THIS ENVIRONMENT WILL SUPPORT DAMAGING
STRAIGHT LINE WINDS AND QUARTER SIZED HAIL MAINLY ALONG AND NORTH OF
A NATCHEZ TO MAGEE TO MERIDIAN LINE WHERE BEST SHEAR/INSTABILITY
COMBO WILL EXIST WITH SOUTHERN FLANK MORE SW TILTED AND OUTFLOW
DOMINANT.

THIS LINE WILL PROGRESS QUICKLY THROUGH THE REGION BY LATE EVENING
BUT A STRONGER JET MAX AND ADDITIONAL UPPER DIVERGENCE WILL
OVERSPREAD THE ARKLATEX AND AID IN DEVELOPMENT OF ANOTHER RAIN/
TSTORM BAND OVERNIGHT. THIS BAND WILL BE ORIENTED ALONG A SLOW
MOVING FRONT ATTENDANT TO A DEVELOPING SURFACE LOW ACROSS MID MS
VALLEY. HEAVY RAIN AND TRAINING OF STORMS COULD HEIGHTEN THE FLASH
FLOOD POTENTIAL FOR THE DELTA REGION AND AN EXPANSION OF THE FLASH
FLOOD WATCH MAY BE NEEDED. THIS BAND SHOULD PRECLUDE THE DELTA AREA
FROM STRONG/SEVERE TUESDAY BUT THE REMAINDER OF THE AREA TO THE S/E
COULD AGAIN SEE ANOTHER ROUND OF STRONG TO SEVERE STORMS. INSTABILITY
/500-1500 J/KG MLCAPE/ WILL ONCE AGAIN BUILD TOMORROW AFTN SOUTH AND
EAST OF ONGOING ACTIVITY AS MAIN PARENT TROUGH AXIS AND ASSOCIATED
QG LIFT PIVOTS OVER THE REGION. 0-3 KM SRH WILL RANGE 100-200 M2/S2
WHICH IS HIGHLY CONDITIONAL FOR TORNADO DEVELOPMENT. THIS 2ND ROUND
OF STRONG TO SEVERE STORMS SHOULD EXIT THE REGION BY MID EVENING
TUESDAY BUT A THIRD POSSIBLE THINNER LINE OF STRONGLY FORCED
SHOWERS/STORMS COULD BE POSSIBLE BACK ACROSS THE DELTA DURING THE
LATE AFTN PER HI RES NAM AND SSEO SUPPORT. THIS COULD BE POSSIBLE
BUT DEPENDENT ON ATM RECOVERY POST THE 2ND ROUND.

THE WEAK FRONT WILL FINALLY MAKE IT THROUGH MOST THE REGION BY
EARLY WEDNESDAY MORNING LOWERING RAIN CHANCES. SOME AFTN SHOWERS/
TSTORMS STILL LOOK POSSIBLE AS LINGERING PWATS NEAR 1.5" REMAIN IN
EAST MS WITH WEAK SW/V RIDGING BUILDING IN EARLY THURSDAY.
/ALLEN/

&&

.AVIATION...ALL SITES ARE CURRENTLY VFR THIS AFTERNOON...BUT SHOWERS
AND THUNDERSTORMS ARE MOVING INTO THE WESTERN PORTIONS OF THE AREA.
THESE STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON
INTO THE EVENING HOURS BRINGING MVFR/IFR CONDITIONS TO GLH/GWO AND
EVENTUALLY JAN/HKS/GTR EARLY THIS EVENING. CHANCES FOR SHOWERS AND
STORMS WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL REMAIN
OUT OF THE SOUTHWEST THIS AFTERNOON BETWEEN 5-10 KNOTS BECOMING OUT
OF THE SOUTH OVERNIGHT. EXPECTED GUSTY WINDS IN AND AROUND ANY
CONVECTION. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  82  67  85 /  96  71  45  30
MERIDIAN      72  86  67  85 /  93  69  61  38
VICKSBURG     71  82  67  86 /  97  62  31  23
HATTIESBURG   73  87  69  87 /  82  67  53  49
NATCHEZ       72  82  67  85 /  95  64  25  18
GREENVILLE    70  82  66  84 / 100  54  24  20
GREENWOOD     70  82  66  84 / 100  58  38  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ018-019-025>033.

LA...NONE.
AR...NONE.
&&

ALLEN/15
Hazardous weather outlook, Jun 9, 4:28 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT MON JUN 9 2014

ARZ074-075-LAZ007-008-MSZ018-019-034-102130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

FLOODING
RISK...LIMITED
TIMING...THIS AFTERNOON THROUGH TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 TO 70 MPH AND QUARTER SIZED HAIL WILL BE
THE PRIMARY HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT
NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE
EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO
CONTINUE THE INITIATION OF STORMS THIS AFTERNOON THROUGH THE
OVERNIGHT.

IN ADDITION...SEVERAL PERIODS OF HEAVY RAIN COULD LEAD TO FLASH
FLOODING ACROSS THE REGION TUESDAY MORNING INTO THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ025>033-035>039-042>046-048>051-102130-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TONIGHT

FLOODING
RISK...LIMITED
TIMING...TUESDAY

SEVERE THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON THROUGH TONIGHT.
WIND GUSTS TO 60 TO 70 MPH AND HAIL WILL BE THE PRIMARY HAZARD. A
WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME
HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES
WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON
INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

LAZ009-015-016-023>026-MSZ040-047-053-054-059-102130-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE-COPIAH-JEFFERSON-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

FLOODING
RISK...LIMITED
TIMING...TUESDAY

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 TO 70 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

MSZ041-102130-
SHARKEY-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

FLOODING
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

MSZ052-055>058-060>066-072>074-102130-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TUESDAY

FLOODING
RISK...LIMITED
TIMING...TUESDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 9, 4:36 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     MAYERSVILLE             32.90N 91.04W
06/09/2014                   ISSAQUENA          MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN MAYERSVILLE AND ACROSS THE COUNTY
            PER SHERIFFS OFFICE.

&&

ALLEN
Local storm report, Jun 9, 4:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ARCOLA                  33.27N 90.88W
06/09/2014                   WASHINGTON         MS   LAW ENFORCEMENT

            REPORTS OF TREES DOWN ON OLD HIGHWAY 61 AND POWERLINES
            DOWN ON HIGHWAY 438 IN ARCOLA.

&&

DCOX
Local storm report, Jun 9, 4:44 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     RAYVILLE                32.47N 91.76W
06/09/2014                   RICHLAND           LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE PARISH

&&

GERARD
Local storm report, Jun 9, 4:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
06/09/2014                   WARREN             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN AROUND VICKSBURG AND IN THE COUNTY.

&&

CME
Local storm report, Jun 9, 4:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      EUPORA                  33.54N 89.28W
06/09/2014                   WEBSTER            MS   EMERGENCY MNGR

            LUCIOUS AND HOOPER RDS WERE FLOODED AND WASHED OUT FROM
            HEAVY RAIN THIS MORNING...BOTH ARE CLOSED.

&&

CME
Special weather statement, Jun 9, 4:55 PM CDT, 22 minutes before
MSZ029-092240-
WEBSTER MS-
455 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT MON JUN 9 2014

...STRONG THUNDERSTORM OVER WESTERN WEBSTER COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES SOUTHWEST OF EMBRY AT 455 PM CDT...MOVING NORTHEAST
AT 25 MPH.

PEOPLE IN NORTHWESTERN WEBSTER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3347 8939 3346 8950 3373 8950 3373 8920
      3374 8920 3374 8906
TIME...MOT...LOC 2155Z 222DEG 22KT 3355 8946

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jun 8, 7:43 PM CDTSpecial Weather StatementJANWebster32 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANIssaquena61 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo61 min
Jun 8, 10:59 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower61 min
Jun 8, 11:11 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo64 min
Jun 8, 11:45 PM CDTSpecial Weather StatementJANHinds30 min
Jun 9, 12:01 AM CDTSpecial Weather StatementJANCarroll, Montgomery59 min
Jun 9, 12:07 AM CDTSpecial Weather StatementJANMadison43 min
Jun 9, 12:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Jun 9, 12:46 AM CDTSpecial Weather StatementJANGrenada19 min
Jun 9, 1:04 AM CDTSevere Thunderstorm WarningJANLeake, Scott56 min
Jun 9, 1:28 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton62 min
Jun 9, 5:50 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Jun 9, 11:43 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more31 hr
Jun 9, 12:19 PM CDTSpecial Weather StatementJANHolmes31 min
Jun 9, 1:41 PM CDTRiver Flood WarningJANClay6 days
Jun 9, 1:42 PM CDTRiver Flood WarningJANCarroll, Leflore3 days
Jun 9, 2:31 PM CDTSpecial Weather StatementJANBolivar44 min
Jun 9, 3:23 PM CDTSpecial Weather StatementJANWashington32 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo51 min
Jun 9, 4:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren, Yazoo58 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower41 min
Jun 9, 4:26 PM CDTSpecial Weather StatementJANSmith29 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore, Yazoo65 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren62 min
Jun 9, 4:49 PM CDTSevere Thunderstorm WarningJANHinds, Holmes, Madison, Rankin, Yazoo56 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith36 min
Jun 9, 4:55 PM CDTSpecial Weather StatementJANWebster45 min
Jun 9, 5:03 PM CDTSevere Thunderstorm WarningJANWebster57 min
Jun 9, 5:09 PM CDTSevere Thunderstorm WarningJANNewton, Scott46 min
Jun 9, 5:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANClay, Webster58 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott60 min
Jun 9, 5:49 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston41 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningJANSimpson, Smith38 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more57 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton67 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.